# SDR CA190508001

- Difficulty date: February 12, 2019
- Submitted: August 17, 2020
- Operation: General aviation
- Make and model: Swrngn SA226TC
- Aircraft time: 19,076 hours
- Engine: Garrtt TPE33110UA
- Propeller: Hartzl HCB3TN5
- System (JASC): 7921 · Engine Oil Cooler
- Part: O-Ring
- Part number: 2763021005
- Condition: Chafed
- Location: Oil Cooler
- Part time: 19,195 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

(CAN) LOWER ENGINE COWLING OIL COOLER INTAKE IS HEATED WITH ENGINE OIL. ABOVE THE OIL RING (INTAKE LIP) THERE IS A RUBBER TRANSITION DUCT THAT CONNECTS THE INTAKE LIP TO THE OIL COOLER SHROUD.THE RUBBER DUCT IS REINFORCED WITH METAL WIRE TO RETAIN SHAPE. THE RUBBER DUCT WIRES WORE THROUGH THE RUBBER AND POPPED OUT ON THE LOWER SIDE OF THE DUCT AND CONTACTED THE METAL OIL LINES THAT CONNECT TO THE OIL RING CAUSING THE WIRE TO CHAFE THE OIL LINE TO THE POINT WHERE IT CREATED A SMALL PIN HOLE. AN OIL LEAK WAS NOTICED ON THE LH ENGINE DURING A DAILY WALK AROUND CHECK. THE OIL LINES ARE CONNECTED TO THE ENGINE OIL SYSTEM, A FAILURE OF THE OIL LINES CONNECTED TO THE OIL RING WOULD CAUSE A LOSS OF ENGINE OIL AND IN FLIGHT SHUT DOWN OR POSSIBLE ENGINE FAILURE. LOWER COWLING ASSEMBLY WAS REPLACED AND A/C RETURNED TO SERVICE. (TC# 20190508001)
